MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; OBJ

ACIST MEDICAL SYSTEMS, INC. ACIST; OBJ
Model Number KODAMA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The kodama catheter used during the event has been requested for investigation.Upon completion of the investigation, a follow-up report will be submitted to the fda.
 
Event or Problem Description
During an intravascular ultrasound (ivus) procedure, using the acist high-definition intravascular ultrasound (ivus) kodama catheter, the tip of the catheter fractured within the boston scientific guide wire.There were no reported adverse clinical effects to the patient.
 
Additional Manufacturer Narrative
The acist kodama catheter used during the event was investigated on 13 may 2025.The investigation indicated that the kodama catheter encountered some resistance during the catheter withdrawal and the imaging window was prolapsed with the guidewire.The catheter withdrawal against resistance must have resulted in the elongation of the imaging window and eventually the separation of the distal region of the imaging window.The manufacturing records for kodama catheter lot 00375064 were reviewed, and the catheter was manufactured to specification.A root cause of the reported event cannot be conclusively determined, but the cause appears to be use-related.Per the kodama catheter instructions for use: never advance or withdraw the kodama catheter against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in elongation or separation of the catheter or guidewire tip, damage to the catheter, or vessel perforation.If resistance is met during catheter withdrawal, stop withdrawal and examine the guidewire and kodama catheter position under fluoroscopy.If the wire is entangled or prolapsed, withdraw the guidewire and the catheter as one system (simultaneously).

Brand Name
ACIST
Common Device Name
OBJ
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden praire, MN 55344
9529959300
MDR Report Key21707729
Report Number2134243-2025-00006
Device Sequence Number9941942
Product Code OBJ
UDI-Device Identifier30841716102289
UDI-Public(01)30841716102289(11)210714(17)230714(10)03253589
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K132474
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKODAMA
Device Catalogue Number017788
Device Lot Number00349929
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOT CO-PILOT BLEEDBACK CONTROL VALVE.; BOSTON SCIENTIFIC GUIDE WIRE.
Patient Age68 YR
Patient SexMale
Patient Weight93 KG